Citation: Butterfly. "Euphoria and Irritability: An Experience with Tramadol (exp102416)". Erowid.org. Sep 23, 2019. erowid.org/exp/102416
I first took tramadol for occasional pain, always starting with a 50mg dose. Within about 45 minutes I would have a sensation of euphoria that is best described as 'functionally cheerful' but not the sort of loopy or dysfunctional high I could get from vic or perc. Life was grand. I was happy, had no pain, and was a capable and contributing member to society.
I started taking it a little more frequently, realizing that the SNRI properties were probably subduing my inherent anxiety and I thought I'd found my own solution to anxiety. (Better than benzos which make me sleepy. Better than SSRIs/SNRIs which gave me brain zaps and fuzzy thinking.) That was probably my downfall. I still stuck to my 50-100mg/day dose but once it became a daily event I began recognizing that the euphoria was eventually followed by irritability
once it became a daily event I began recognizing that the euphoria was eventually followed by irritability
. And by irritability I mean capricious 'bite the head off of someone you care about and shake your fist in the air at mild annoyances' type of irritability. I would get miserable and completely infuriated by the mildest things.
After about six months of use I realized tramadol was apparently not the wonder drug I supposed and so I started tapering off of it. I quartered my pills and dropped my dose by 12.5mg every two weeks until I got to the week where I was supposed to have none. I then smashed up the remaining pills in a baggie full of coffee grounds and other garbage so I wouldn't be tempted to take them again.
The withdrawal I felt was almost entirely psychological. I wanted to feel happy. The pills made me happy. I wanted to keep taking them. I think because I wasn't on a high dose and because I tapered so slowly that probably eliminated a lot of physical withdrawal symptoms other than some minor long-lasting irritability.
A few years later a friend gave me about 30 leftover pills and I wasted no time in consuming them. I think they were gone within a month (if not sooner) as I immediately went back to my 50-100mg schedule. I was like a kid in a candy store and I could not resist them.
Highly addictive? Yes. Not necessarily because of the opioid effects but because of the SNRI effects. They made me feel happy, giddy and like everything was right in the world.
Negatives? Definitely the irritability and the one reason I wanted to get off them. I did not want to be the horrifically mean person I would become when I was coming down in the late afternoon.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.